Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 18, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Aug 16, 2017, 5:31 AM CDT for Butler County, Nebraska. It took effect at Aug 16, 2017, 11:01 AM CDT. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2017, 5:31 AM CDT (10:31 UTC)
- In effect from
- Aug 16, 2017, 11:01 AM CDT
- Expired
- Aug 19, 2017, 5:46 AM CDT
- In force
- 67 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Butler County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Surprise (SRPN1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06879900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:00 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 16, 3:00 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 300 AM CDT Wed Aug 16 2017 .SHORT TERM...(Today through Friday) Issued at 300 AM CDT Wed Aug 16 2017 Two areas of ongoing convection this morning over central and parts of eastern Nebraska. Covection over central Nebraska is associated with a surface cold front and mid level trough from the central Dakotas into northwest Kansas, while eastern Nebraska convection associated with warm advection and overrunning of an outflow boundary across southern Nebraska. IR satellite loops show the colder cloud tops and stronger convection ahead of the surface front and upper trough while cloud tops have in general been warming across eastern Nebraska with isolated colder tops developing now and then. General trend will be for the surface front and upper trough to move east today and tonight with rain chances increases for the forecast area. Heavier rainfall is expected to focus more across eastern and southern parts of the forecast area today as the system moves through with less widespread heavy rainfall rates for areas that received the heavy rain yesterday. Will cancel flash flood watch currently in effect for northern parts of the area a bit early, prior to this forecast issuance. Showers and isolated thunderstorms may linger through this evening but stronger forcing is expected to be east of the area with front pushing into western Iowa by early this evening and showers ending after midnight. Dry weather follows behind this system on Thursday but another chance of rain enters the picture by late Thursday night and Friday as another upper trough swings through the region. .LONG TERM...(Friday night through Tuesday) Issued at 300 AM CDT Wed Aug 16 2017 First part of the period looks to be dry through Saturday before some chance for more intermittent showers and storms return Saturday night through Tuesday, although models differ on solutions. Main concern will be for Monday the day of the eclipse. No model consensus for that period at this time but some potential for showers and thunderstorms and clouds of course as both the GFS and EURO show a surface frontal boundary approaching the area from the northern plains during the day. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1144 PM CDT Tue Aug 15 2017 Scattered showers and thunderstorms will continue to move across the TAF sites overnight and even into much of Wednesday morning. Variable conditions will exist however prevailing VFR to MVFR is expected. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Kern
Hazardous weather outlook, Aug 16, 4:27 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 427 AM CDT Wed Aug 16 2017 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>067-078- 088-089-162330- Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Saline-Jefferson- Gage- 427 AM CDT Wed Aug 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Periods of thunderstorms will continue across eastern Nebraska and southwest Iowa today into this evening as a cold front moves through the area. Isolated severe storms are possible, especially this afternoon near the frontal boundary. Locally damaging winds and large hail will be the primary hazards. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Chances for thunderstorms return to the area on Friday, continuing on and off through Tuesday. ..SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ056-069-079-080-090-091-NEZ068-090>093-162330- Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Otoe-Johnson- Nemaha-Pawnee-Richardson- 427 AM CDT Wed Aug 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Periods of thunderstorms will continue across eastern Nebraska and southwest Iowa today into this evening as a cold front moves through the area. A few severe storms are possible, especially this afternoon near the frontal boundary. Locally damaging winds and large hail will be the primary hazards, with an isolated tornado also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Chances for thunderstorms return to the area on Friday, continuing on and off through Tuesday. ..SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or this evening. Fobert
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:17 PM CDT | Special Weather Statement | OAX | Butler, Dodge, Washington | 28 min |
| Aug 15, 7:49 PM CDT | Special Weather Statement | OAX | Butler | 41 min |
| Aug 15, 8:38 PM CDT | Areal Flood Advisory | OAX | Burt | 112 min |
| Aug 15, 8:48 PM CDT | Special Weather Statement | OAX | Dodge | 27 min |
| Aug 15, 8:52 PM CDT | Special Weather Statement | OAX | Saunders | 23 min |
| Aug 15, 9:23 PM CDT | Special Weather Statement | OAX | Douglas | 37 min |
| Aug 15, 10:41 PM CDT | Areal Flood Advisory | OAX | Douglas, Washington | 3 hr |
| Aug 16, 6:07 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 53 min |
| Aug 16, 6:38 AM CDT | Flash Flood Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders | 6 hr |
| Aug 16, 8:47 AM CDT | River Flood Warning | OAX | Seward | 3 days |
| Aug 16, 8:47 AM CDT | River Flood Warning | OAX | Saline | 48 hr |
| Aug 16, 8:47 AM CDT | River Flood Warning | OAX | Seward | 72 hr |
| Aug 16, 8:47 AM CDT | River Flood Warning | OAX | Seward | 5 days |
| Aug 16, 12:38 PM CDT | Areal Flood Warning | OAX | Butler, Colfax, Saunders | 3 hr |
| Aug 16, 3:24 PM CDT | Areal Flood Warning | OAX | Butler, Saunders | 24 hr |
| Aug 16, 4:30 PM CDT | River Flood Warning | OAX | Saunders | 24 hr |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.